Jump to content

Computer monitor aggrevating symptoms


Recommended Posts

Now, after all these years of being symptom free, I'm experiencing HPPD symptoms again (though I'm thankful it's nowhere near as bad, but that's because I'm on clonazepam). I feel, and my prescriber feels that the return of my symptoms is due to Lexapro, so I'm currently tapering off of it entirely.

Anyway, onto computer monitors.

I tend to spend a LOT of time on my PC. In the past I would notice it could aggravate symptoms, and sure enough it's happening again. I feel like I'm having to spend less time watching movies and playing games as sometimes it makes it worse.

Has anyone found any solutions that work for them for minimizing HPPD symptoms due to using their computer monitor? Anything that you've found helpful in your own experience I'd be happy to hear.

I own a high refresh-rate monitor, 144hz, which I feel is a big no-no with HPPD, but luckily I can turn the refresh rate back down to the normal 60hz if I want, and anything in-between. I just wanted to mention that, because if you're considering a high-refresh rate monitor for gaming or whatever, personally I'd advise against it.

Another strange thing I've noticed, is that ever since I properly color-calibrated my monitor, that has also made symptoms a bit worse, though I can't figure out why that would be.

Damned if you do damned if you don't.

Link to comment
Share on other sites

  • 2 weeks later...

I think the reason your computer monitor makes your hppd worse is because of blue lights. Every LCD works with 3 color pigments to create an image. Within every pixle theres a blue light, yellow light, and red light. Blue lights in particular are known to cause adverse side effects for some people because they stimulate outside light/ daylight. Your brain is programmed to wake up when it sees the color blue basically and causes a sort of adrenaline response. Also if you're dealing with hypersensitivity issues like light enhancements or color enhancements the backlight from your monitor can aggravate your eyes and cause headaches or migraines. I would recommend theraspecs because they block out 80% of blue lights and protect against backlight monitor light and fluorescent light. There are other types of blue light blocking glasses that work also, one's that have clear lenses if you're a gamer (Theraspects are are orange tinted). 

  • Thanks 1
Link to comment
Share on other sites

21 hours ago, Aangtheairbender said:

I think the reason your computer monitor makes your hppd worse is because of blue lights. Every LCD works with 3 color pigments to create an image. Within every pixle theres a blue light, yellow light, and red light. Blue lights in particular are known to cause adverse side effects for some people because they stimulate outside light/ daylight. Your brain is programmed to wake up when it sees the color blue basically and causes a sort of adrenaline response. Also if you're dealing with hypersensitivity issues like light enhancements or color enhancements the backlight from your monitor can aggravate your eyes and cause headaches or migraines. I would recommend theraspecs because they block out 80% of blue lights and protect against backlight monitor light and fluorescent light. There are other types of blue light blocking glasses that work also, one's that have clear lenses if you're a gamer (Theraspects are are orange tinted). 

Thanks, I didn't put too much thought into this before because my monitor does have a blue-light reduction feature that I keep on and only turn off if doing stuff like Photoshop, but I did just turn on Windows 10 "Night Light", which also reduces blue light by giving it an orange tint.

I actually haven't been having anymore HPPD symptoms for ~6 days, but that's because I went off my SSRI finally...

Still, good to keep in-mind for others and if I end up having returning symptoms.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.